Gelfond–Bézier curves

Rachid Ait-Haddou, Yusuke Sakane, Taishin Nomura

Research output: Contribution to journalArticlepeer-review

14 Scopus citations


We show that the generalized Bernstein bases in Müntz spaces defined by Hirschman and Widder (1949) and extended by Gelfond (1950) can be obtained as pointwise limits of the Chebyshev–Bernstein bases in Müntz spaces with respect to an interval [a,1][a,1] as the positive real number a converges to zero. Such a realization allows for concepts of curve design such as de Casteljau algorithm, blossom, dimension elevation to be transferred from the general theory of Chebyshev blossoms in Müntz spaces to these generalized Bernstein bases that we termed here as Gelfond–Bernstein bases. The advantage of working with Gelfond–Bernstein bases lies in the simplicity of the obtained concepts and algorithms as compared to their Chebyshev–Bernstein bases counterparts.
Original languageEnglish (US)
Pages (from-to)199-225
Number of pages27
JournalComputer Aided Geometric Design
Issue number2
StatePublished - Feb 2013
Externally publishedYes


Dive into the research topics of 'Gelfond–Bézier curves'. Together they form a unique fingerprint.

Cite this